Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 27, 2021Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 27, 2021, 3:34 PM EDT for Johnson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 3:34 PM EDT (19:34 UTC)
Expired
Jun 27, 2021, 4:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WWUS82 KFFC 271934
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Sun Jun 27 2021
 
GAZ074-085-097-272000-
Washington GA-Johnson GA-Laurens GA-
334 PM EDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...

At 334 PM EDT...a strong thunderstorm was near Wrightsville...moving
northwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Wrightsville, Harrison, Lovett, Spann, Donovan, New Home,
Tuckers Crossroad, Brewton and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8253 3256 8268 3259 8294 3297 8293
TIME...MOT...LOC 1934Z 116DEG 18KT 3271 8267 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:22 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 27, 3:22 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Sun Jun 27 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Tuesday/...

Forecast a little more interesting with a tropical low becoming
more organized east of the GA/FL coasts. While there is some
potential for this low to develop to a depression tonight and
Monday, unclear whether this will develop much further before it
moves inland somewhere on the GA coast late Monday afternoon or
evening. Worst-case impacts should be limited to areas of very
heavy rain, up to 2"/hr or 3-4"/3hrs in bands with greater amounts
likely in middle GA. Total QPF Mon thru Tues under 2" but could
easily see bands with more than that. Any wind gusts over 34mph
should remain near the SC and upper GA coasts with gusts < 30 mph
inland in our eastcentral and southeast counties. Will continue
to monitor but based on latest guidance, we currently remain below
criteria for any advisories or flash flood watches but will
continue to monitor.

Otherwise, diurnal convection more active today with greater than
expected rainfall and coverage this morning over north GA and this
afternoon over middle GA with the sea breeze and subsequent
outflow boundaries. Could see one or two storms this afternoon
become strong. More diurnal convection ahead of the tropical low
mainly over middle GA Mon afternoon likely, but expect less
coverage than yesterday elsewhere (based on yesterday's forecast,
we can only hope that will pan out).

SNELSON

.LONG TERM /Tuesday Night through Sunday/...

Trends through the extended forecast period remain similar to the
previous package. Still expect increasing diurnal summertime
activity each day, with moisture really enhancing over the area late
week and into the weekend as large-scale weather pattern shifts and
frontal boundary and associated enhanced moisture axis sinks into
the Tennessee Valley. Extended models continue to disagree on the
front's forward movement through weekend. Given the solution spread,
have opted to go good chance to likely pops rather than categorical.
ECMWF continues to be the most progressive/optimistic, pushing the
front south of the metro area by early Sunday. Regardless temps
should be near normal through much of the week, then below normal
with the increased precip activity for Friday and into the weekend.

Previous forecast discussion follows...

31

PREV LONG TERM DISCUSSION /Monday Night through Saturday/...
/Issued 750 AM EDT Sun Jun 27 2021/

As the extended period begins, a positively tilted longwave trough
will remain stalled across the central CONUS, blocked by the Bermuda
High centered over the mid-Atlantic region. At the surface,
southeasterly low level flow will persist on the western side of the
Bermuda High through mid-week. This low level flow will lead to
continued moisture advection from the Atlantic Ocean during the
early and middle parts of next week. Dewpoints are expected to
increase into the upper 60s to mid 79s, and precipitable water
values are expected to increase to between 1.5-2" by Tuesday, which
will persist through the remainder of the week as the moist airmass
lingers over the region.

With little to speak of in terms of dynamic forcing, a typical
summertime pattern of diurnally driven thunderstorms is anticipated
throughout much of the extended period. Chance to low-end likely
chance PoPs are then forecast each afternoon/evening from Tuesday
through Friday. While no organized threat for severe weather is
anticipated through period, isolated strong to severe thunderstorms
are possible each day, and precip loading could enhance downdrafts
and lead to the potential for wet microbursts with any severe
thunderstorms that occur. Locally heavy rainfall and frequent
lightning will also be possible with any strong to severe storms.

Towards the end of the week, extended model guidance indicates the
trough developing into a cutoff low, which will trigger a shift in
the weather pattern. PoPs will increase as the cutoff low gradually
moves towards the Ohio Valley region and the moisture axis shifts
towards the area ahead of an approaching frontal boundary. While
model guidance is beginning to come into better agreement on the
evolution of this system, uncertainty remains regarding timing and
position. The latest ECMWF continues to push the front and
associated moisture south of the forecast area by Sunday, while the
latest GFS is less progressive with the front, keeping precipitation
over the area through the whole weekend.

High temperatures are expected to be near climatological normals
through much of the week, before running below average on Friday and
Saturday as cloud coverage and precipitation becomes more
widespread. Given the deep moisture in place across the area, low
temperatures will run about 3-5 degrees above normal, dropping into
the upper 60s and low 70s each morning.

King

&&

.AVIATION...
18Z Update...
VFR conditions expected through the forecast with scattered
SHRA/TSRA this afternoon diminishing after 23Z. SCT-BKN030-040
deck should clear after 00Z with no stratus fog expected late
tonight and Cu redeveloping after 15Z Mon. Sfc winds will remain
E-SE 5-10kts the light E after 00Z, then E 5-9kts after 14Z.

//ATL Confidence...18Z Update...
Medium confidence on SHRA/TSRA coverage and intensity this
afternoon.
High confidence on all other elements.

SNELSON

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  89  69  84 /  10  20  50  70
Atlanta         70  88  71  81 /  10  10  50  80
Blairsville     64  85  64  80 /  20  20  30  70
Cartersville    69  89  69  84 /  10  10  30  70
Columbus        70  90  70  87 /  20  10  40  70
Gainesville     69  87  70  80 /  10  20  40  70
Macon           68  88  69  87 /  10  30  50  70
Rome            70  91  70  86 /  20  10  30  70
Peachtree City  69  88  69  82 /  10  10  50  80
Vidalia         70  84  71  88 /   5  70  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....31
AVIATION...SNELSON
Hazardous weather outlook, Jun 27, 12:47 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1247 PM EDT Sun Jun 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1247 PM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and evening
across north and central Georgia. A few storms could become strong,
with locally heavy rainfall, gusty winds and lightning being the
primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous afternoon and evening thunderstorms are
expected through much of the week. Some storms may become strong
with gusty winds, heavy rain and frequent lightning.

A tropical low east of the Georgia and Florida coasts may develop
into a tropical depression as it moves west into south and central
Georgia bringing areas of very heavy rain Monday night and Tuesday.
Isolated flooding may occur in heavier bands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 27, 3:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Sun Jun 27 2021

GAZ074-085-097-272000-
Washington GA-Johnson GA-Laurens GA-
334 PM EDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...

At 334 PM EDT...a strong thunderstorm was near Wrightsville...moving
northwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Wrightsville, Harrison, Lovett, Spann, Donovan, New Home,
Tuckers Crossroad, Brewton and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8253 3256 8268 3259 8294 3297 8293
TIME...MOT...LOC 1934Z 116DEG 18KT 3271 8267

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:14 PM EDTSpecial Weather StatementFFCPolk31 min
Jun 27, 6:24 PM EDTSpecial Weather StatementFFCStewart, Webster36 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.